Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Wakefield, VA

March 3, 2012Hertford County, North Carolina

NWS Wakefield, VA issued this special weather statement at Mar 3, 2012, 4:21 AM EST for Hertford County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 3, 2012, 4:21 AM EST (09:21 UTC)
Expired
Mar 3, 2012, 5:15 AM EST
In force
54 min
Issued by
NWS Wakefield, VA

County Hertford County, NC

The radar

The Norfolk radar (KAKQ), 94 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 9.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2012-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 338 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2012-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 240 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
338 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
240 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

594 
WWUS81 KAKQ 030921
SPSAKQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
421 AM EST SAT MAR 3 2012

NCZ012-013-030-031015-
BERTIE NC-HERTFORD NC-NORTHAMPTON NC-
421 AM EST SAT MAR 3 2012

...STRONG THUNDERSTORM MOVING INTO NORTHAMPTON COUNTY...

AT 420 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM 9 MILES SOUTHWEST OF RICH SQUARE TO 10 MILES
WEST OF LEWISTON WOODVILLE...OR FROM SCOTLAND NECK TO 5 MILES
SOUTHEAST OF SCOTLAND NECK...MOVING NORTHEAST AT 50 MPH. THE STRONG 
THUNDERSTORMS WILL BE NEAR RICH SQUARE AROUND 425 AM EST...  
WOODLAND AROUND 430 AM EST...AULANDER AROUND 435 AM EST.

EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH 
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING 
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER 
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS 
HAVE PASSED.

LAT...LON 3607 7734 3609 7731 3611 7724 3616 7727
      3616 7731 3619 7733 3621 7739 3624 7738
      3627 7742 3630 7743 3646 7732 3614 7701
      3603 7728

$$

05

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Mar 3, 3:59 AM EST, 22 minutes earlier.

Area forecast discussion, Mar 3, 3:59 AM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
359 AM EST SAT MAR 3 2012

.SYNOPSIS...
STRONG LOW PRESSURE WILL CONTINUE TO LIFT NORTHEAST...WELL NORTH
OF THE REGION. THE ASSOCIATED COLD FRONT WILL CROSS THE MID
ATLANTIC STATES THIS MORNING. A RETURN TO MUCH COOLER CONDITIONS
IS EXPECTED SUNDAY THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM TONIGHT/...
LATEST WX ANALYSIS SHOWS SFC WARM FRONT ORIENTED FROM SOUTH
CENTRAL VA...AND EXTENDING SW INTO THE NC FOOTHILLS AS OF 08Z. TO
THE WEST...IR/WV SATELLITE ANALYSIS NICELY DEPICTS DEEPENING LOW
PRESSURE AS IT CONTINUES TO LIFT NE ACROSS THE U.P. OF MICHIGAN
TOWARDS ONTARIO THIS MORNING. THE ASSOCIATED STRONG COLD FRONT
LIES TO THE SE AND EXTENDS FROM JUST WEST OF THE APPALACHIANS INTO
THE EASTERN TN VLY.

TEMPERATURES PRESENTLY INTO THE M-U50S ACROSS MUCH OF CENTRAL
VA/LOWER MD...WITH 60S FARTHER S INTO THE WARM SECTOR ACROSS S VA
AND NC COASTAL PLAIN. PATCHY FOG ALONG/AHEAD OF THE FRONT HAS
REDUCED VISIBILITIES INTO THE 1-2SM RANGE OVER MUCH OF CENTRAL VA
OVER TO THE NORTHERN NECK...WITH VISIBILITIES LOCALLY BELOW 1 MILE
IN SPOTS. HOWEVER...EXPECT THIS SHOULD IMPROVE QUICKLY TOWARDS
DAWN AS WARM FRONT SURGES NORTH OF THE AREA. ROUND OF SHOWERS AND
ISOLATED THUNDERSTORMS OUT AHEAD OF THE FRONT NOW OVER MOST AREAS
WEST OF I-95. BIGGEST CONCERN AT THIS POINT IS WITH BRIEF HEAVY
RAINFALL WITH THE PRE-FRONTAL SHRAS. ONCE AGAIN, STRONG FORCING
MECHANISM IS LACKING W/PARENT LOW WELL OFF TO OUR NW. WHILE SOME
LOCALIZED DAMAGING WIND GUSTS CANNOT BE RULED OUT OVER THE NEXT
FEW HOURS GIVEN THE GOOD AMOUNT OF UNIDIRECTIONAL SHEAR...THE
OVERALL THREAT REMAINS LOW. BEST CHC FOR ANY STRONG TO SEVERE
STORMS WOULD BE ACROSS THE SOUTHEAST AS LLVL CAD GETS SCOURED OUT.
WILL CONTINUE TO ACCOUNT FOR THIS POTENTIAL IN HWO.

FRONTAL TIMING NOW A BIT FASTER WITH 00Z/03 SUITE OF MODELS...WITH
WARM FRONT SURGING NORTH THROUGH 12-15Z AND SFC COLD FRONT PUSHING
ACROSS THE CWA AND PIVOTING OFFSHORE BY 18Z TODAY. USED HRRR/RUC TO
TIME SHOWERS AND THUNDERSTORMS THIS MORNING. PIVOTED PCPN SHIELD
FROM I-95 CORRIDOR TO NC COASTAL PLAIN AFTER 12Z THROUGH THIS AFTN.
THE SOUTHERN FLANK OF THE COLD FRONT STILL LOOKS TO BECOME HUNG UP
ALONG COASTAL PLAIN OF SE VA/NE NC THIS AFTN/TNGT. AS A
RESULT...WHILE CLEARING OCCURS LATER THIS MORNING INTO THE AFTN
INLAND ON GUSTY W-NW WINDS. CLOUDS WILL PERSIST ACROSS THE SE THIRD
OF THE CWA FOR MUCH OF THE DAY AHEAD OF LOW PRESSURE DEVELOPING
ALONG THE COLD FRONT OVER SC COAST.

TEMPERATURES WILL BE A CHALLENGE GIVEN PARTIAL AFTN CLEARING
EXPECTED INLAND LINGERING LOW CLOUDS/PRECIPITATION OVER NE NC. NO
REAL CAA TO SPEAK OF WITH THIS FROPA. DRIER AIR FILTERING INTO THE
PIEDMONT THIS AFTN SHOULD ALLOW FOR SOME SUN THIS AFTN, WHICH SHOULD
ALLOW FOR HIGHS INTO THE MID 60S INLAND. HIGHS SHOULD BE ACHIEVED
EARLY OVER THE COASTAL PLAIN....MAINLY IN THE LOWER 60S.

&&

.SHORT TERM /6 PM TONIGHT THROUGH MONDAY/...
TONIGHT THROUGH SUNDAY...MODELS REMAIN IN GOOD AGREEMENT WITH
DEVELOPING SFC LOW PRESSURE ALONG THE STALLED THE COLD FRONT AS AN
UPPER LEVEL TROUGH DIGS INTO THE SOUTHEASTERN U.S. TONIGHT. THE
DIGGING TROUGH AND SECONDARY LOW PRESSURE CIRCULATION DEVELOPING
ALONG THE SOUTHERN END OF THE COLD FRONT WILL KEEP PRECIPITATION
OVER NORTHEAST NC AND NEAR THE SOUTHEAST VA COAST THROUGH MIDDAY
SUNDAY. IMPORTANT TO NOTE THAT AS THE SFC LOW APPROACHES LATE
TONIGHT...00Z MODELS WANT TO BEND PCPN SHIELD BACK INLAND TOWARDS
CENTRAL VA AND THE LOWER EASTERN SHORE SATURDAY NIGHT AND SUNDAY
MORNING, WITH THE NAM A BIT MORE AGGRESSIVE IN DOING SO. AS HPC
NOTED IN THEIR DISCUSSION EARLIER THIS MORNING...IF PRESENT FORECAST
RATIONALE VERIFIES AND SHRAS SLIDE OFFSHORE AS EXPECTED THIS AFTN,
MODELS LKLY ARE TOO FAR WEST WITH DEVELOPING LOW OFF THE CAROLINA
COAST...AND THEREFORE TOO FAR INLAND WITH QPF. ACCORDINGLY, HAVE
KEPT POPS OUT OF MUCH OF CENTRAL VA...NAMELY ALONG AND NW OF AN
AVC-PTB-CGE LINE. LINGERED RAIN CHCS ACROSS SE ZONES THROUGH SUNDAY
MORNING, WITH DRIER AIR FINALLY ALLOWING FOR CLEARING FOR THE LATTER
HALF OF SUNDAY. FOR QPF DURING THIS PERIOD...WENT ON THE LOW END OF
GUIDANCE DEPICTING BETWEEN A QUARTER AND A HALF OF AN INCH OVER THE
NW CWA TO AROUND 1 INCH ALONG/NORTH OF ALBEMARLE SOUND.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
MODELS CONTINUE TO DIFFER IN BOTH TRACK AND MOISTURE FIELDS WITH
RESPECT TO A QUICK MOVING S/W "CLIPPER" PROGGED TO TRACK ACROSS
THE MID ATLANTIC REGION MONDAY. GIVEN THE MODEL DIFFERENCES..WILL
KEEP SLIGHT CHC POPS ACROSS THE AREA DURING THE DAYLIGHT HOURS. COOL
WITH TEMPS HOLDING BETWEEN M-U40S GIVEN THE CLOUD COVERAGE AND NW
WIND FLOW.

DECENT CAA PROGGED BEHIND SYSTEM MONDAY NIGHT AND TUESDAY. TEMPS
MONDAY NIGHT DROP INTO THE M-U20S W OF CHES BAY AND U20-M30S ALONG
THE COAST ALONG WITH CLEARING SKIES. SUNNY TUESDAY AS CANADIAN HIGH
PRESSURE BUILDS INTO THE AREA. HIGHS IN THE M-U40S AT THE COASTS TO
50-55 W OF CHES BAY. LOWS TUES NIGHT U20S-L30S.

RIDGE AXIS MOVES OFFSHORE ALLOWING A RETURN SW FLOW TO DEVELOP BY
MID WEEK. DRY WED AND THURS WITH A WARMING TREND. HIGHS WED 60-65
AND 65-70 THURS. LOWS IN THE 40S.

NEXT FRONT APPROACHES THE REGION BY LATE NEXT FRIDAY. AT THIS
POINT...ADDED A SLIGHT CHC POPS TO THE WESTERN COUNTIES. CONTINUED
WARM AHEAD OF THE BOUNDARY WITH HIGHS 65-70.

&&

.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
AS OF 06Z...THE WARM FRONT HAS MOVED N OF PHF AND LOW CLOUDS HAVE
CLEARED AT PHF ORF AND ECG AS WELL AS OTHER LOCATIONS S OF THE
FRONT. LIFR CONDITIONS WERE PRESENT AT SBY AND RIC. THE FRONT IS
EXPECTED TO MOVE N OF THESE SITES LATER DURING THE PRE-DAWN HOURS.
IN THE MEANTIME...SHOWERS AND A FEW TSTMS TO OUR WEST WILL MOVE EAST
AND AFFECT THE TAF SITES DURING THE MID TO LATE MORNING HOURS AS A
COLD FRONT PUSHES THROUGH. DID NOT INCLUDE TSTMS IN THE TAFS AS
CONFIDENCE IS TOO LOW AT THIS POINT. THE TIME FRAME FOR ANY
CONVECTION THAT DOES OCCUR HAS CHANGED LITTLE FROM THE EARLIER
DISCUSSION...KRIC 10-13Z...KSBY 11-14Z...KPHF 12-16Z...KORF
13-17Z...AND KECG 15-19Z. BEST CHANCE FOR TSTMS WILL BE AT
KPHF...KORF...KECG.

VFR CONDITIONS WILL PREVAIL AFTER THE COLD FRONT PASSES EXCEPT AT
ECG. MVFR CIGS ARE EXPECTED TO HANG ON THROUGH THE AFTN AND SOME
LIGHT RAIN MAY DEVELOP TONIGHT. THIS RAIN WILL CONTINUE INTO
SUNDAY...POSSIBLY SPREADING TO ORF.

MAINLY DRY CONDITIONS ARE FORECAST DURING THE UPCOMING WORK WEEK
ALTHOUGH THERE IS A SLIGHT CHANCE FOR RAIN MONDAY.

&&

.MARINE...
SOUTHERLY WINDS WERE INCREASING OVER THE WATERS FROM S TO N AS A
WARM FRONT MOVES NORTHWARD. SEAS INCREASED TO 8 FT FRIDAY EVENING AT
BUOY 09 (OFF THE MD COAST)...MAINLY AS A RESULT OF AN EASTERLY
SWELL.

A COLD FRONT ARRIVES FROM THE WEST AND SHIFT WINDS TO WESTERLY
DURING THE DAY. WINDS WILL REACH SCA CRITERIA IN THE BAY AND SOUND
IMMEDIATELY BEHIND THE FRONT AND THEN DIMINISH BY AFTN. SCA IS IN
EFFECT FOR THESE AREAS THROUGH 21Z. IN THE COASTAL WATERS...SEAS
WILL BE SLOW TO SUBSIDE AND THE SCA CONTINUES INTO LATE SATURDAY
NIGHT.

WINDS INCREASE ONCE AGAIN LATE MONDAY BEHIND AN UPPER LEVEL SHORT
WAVE AND ASSOCIATED CLIPPER LOW. SCA MAY BE NEEDED MONDAY AFTERNOON
THROUGH MUCH OF TUESDAY.

&&

.HYDROLOGY...
MINOR FLOODING IS OCCURRING AT THE WESTHAM GAGE AT RICHMOND.
CURRENT FORECASTS HAVE THE JAMES RIVER CRESTING BY MID-MORNING
AROUND OR JUST UNDER ONE FOOT ABOVE FLOOD STAGE AND REMAINING IN
FLOOD THROUGH SUNDAY.

&&

.TIDES/COASTAL FLOODING...
SEEING TIDES ACROSS MIDDLE CHESAPEAKE BAY AT 1-1.5 FT ABOVE
NORMAL FOR THE UPCOMING TIDE CYCLE...WITH ANOMALIES RELAXING BACK
TOWARDS NORMAL THIS EVENING AND INTO SUNDAY. EVEN WITH THESE
ELEVATED LEVELS THIS MORNING...TIDE LEVELS SHOULD REMAIN AT LEAST
1/2 FOOT BELOW MINOR FLOODING THRESHOLDS.

&&

.CLIMATE...
SEE WBCPNSAKQ FOR DETAILS ON METEOROLOGICAL WINTER (DEC-FEB) AT
RICHMOND AND NORFOLK (BOTH BEING 4TH WARMEST ON RECORD).

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
     ANZ630>634.
     SMALL CRAFT ADVISORY UNTIL 1 AM EST SUNDAY FOR ANZ654-656-658.
     SMALL CRAFT ADVISORY UNTIL 4 AM EST SUNDAY FOR ANZ650-652.

&&

SYNOPSIS...MAM
NEAR TERM...MAM
SHORT TERM...MAM/BMD
LONG TERM...MPR
AVIATION...LSA
MARINE...LSA
HYDROLOGY...MAM/LSA
TIDES/COASTAL FLOODING...AKQ
CLIMATE...AKQ
Hazardous weather outlook, Mar 2, 4:03 PM EST, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
403 PM EST FRI MAR 2 2012

MDZ021>025-VAZ048-049-060>086-090-091-099-100-032115-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-JAMES CITY-YORK-
ACCOMACK-NORTHAMPTON VA-
403 PM EST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

SHOWERS WITH EMBEDDED THUNDERSTORMS WILL OVERSPREAD THE AREA FROM
SOUTHWEST TO NORTHEAST WITH A WARM FRONT THROUGH THIS EVENING.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AT TIMES. EXPECT ANOTHER
ROUND OF SHOWERS AND STORMS TO MOVE IN FROM THE WEST LATE TONIGHT
WITH A COLD FRONT...CLOSER TO DAYBREAK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SHOWERS WITH SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY
MORNING. THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL AND GUSTY WINDS. THE CHANCE FOR THUNDERSTORMS WILL
DECREASE BEHIND THE COLD FRONT BY EARLY SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>017-030>032-102-VAZ087>089-092>098-032115-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-GREENSVILLE-SUSSEX-
SURRY-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
403 PM EST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH
HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

SHOWERS WITH EMBEDDED THUNDERSTORMS WILL OVERSPREAD THE AREA FROM
SOUTHWEST TO NORTHEAST WITH A WARM FRONT THROUGH THIS EVENING.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AT TIMES. EXPECT ANOTHER
ROUND OF SHOWERS AND STORMS TO MOVE IN FROM THE WEST LATE TONIGHT
WITH A COLD FRONT...CLOSER TO DAYBREAK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SHOWERS WITH SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY
MORNING THROUGH AFTERNOON. THESE STORMS WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAINFALL AND GUSTY WINDS. THE CHANCE FOR
THUNDERSTORMS WILL DECREASE BEHIND THE COLD FRONT BY EARLY
SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-032115-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
403 PM EST FRI MAR 2 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ654-656-658-032115-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
403 PM EST FRI MAR 2 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>634-032115-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
403 PM EST FRI MAR 2 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY AND CURRITUCK SOUND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEROSA

In the hours before

Special weather statement, Mar 3, 12:01 AM EST, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1201 AM EST SAT MAR 3 2012

MDZ024-025-VAZ099-030600-
ACCOMACK VA-INLAND WORCESTER MD-MARYLAND BEACHES MD-
1201 AM EST SAT MAR 3 2012

...HEAVY SHOWERS MOVING ACROSS WORCESTER COUNTY TOWARDS OCEAN CITY...

AT 1200 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS FROM 5 MILES WEST OF
ASSATEAGUE NATIONAL REFUGE TO 10 MILES SOUTH OF ASSATEAGUE NATIONAL
REFUGE...OR FROM NEWARK TO 10 MILES SOUTH OF ASSATEAGUE NATIONAL
REFUGE...MOVING NORTHEAST AT 40 MPH. THE SHOWERS AND THUNDERSTORMS
WILL BE NEAR...SNUG HARBOR AROUND 1205 AM EST...

EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS IS ALSO POSSIBLE. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL AFTER THE STORMS HAVE PASSED.

LAT...LON 3811 7517 3798 7528 3808 7528 3807 7526
      3811 7521 3819 7518 3823 7521 3823 7522
      3818 7526 3815 7524 3815 7528 3810 7529
      3810 7530 3819 7534 3835 7508

05
Special weather statement, Mar 3, 1:34 AM EST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
134 AM EST SAT MAR 3 2012

VAZ048-049-061-062-069-030730-
CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-LOUISA VA-POWHATAN VA-
134 AM EST SAT MAR 3 2012

...STRONG THUNDERSTORM MOVING INTO CUMBERLAND AND FLUVANNA
COUNTIES...

AT 133 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM 14 MILES WEST OF BREMO BLUFF TO 13 MILES
SOUTHWEST OF BREMO BLUFF...OR FROM 15 MILES NORTH OF DILLWYN TO 5
MILES NORTH OF DILLWYN...MOVING EAST AT 65 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR FORK UNION AROUND 140 AM EST...PALMYRA
AROUND 145 AM EST...KENTS STORE AROUND 150 AM EST...

EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3794 7813 3767 7796 3761 7827 3768 7824
      3770 7829 3771 7835 3773 7837 3773 7841
      3774 7843 3777 7848 3779 7849

05
Special weather statement, Mar 3, 4:21 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
421 AM EST SAT MAR 3 2012

NCZ012-013-030-031015-
BERTIE NC-HERTFORD NC-NORTHAMPTON NC-
421 AM EST SAT MAR 3 2012

...STRONG THUNDERSTORM MOVING INTO NORTHAMPTON COUNTY...

AT 420 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM 9 MILES SOUTHWEST OF RICH SQUARE TO 10 MILES
WEST OF LEWISTON WOODVILLE...OR FROM SCOTLAND NECK TO 5 MILES
SOUTHEAST OF SCOTLAND NECK...MOVING NORTHEAST AT 50 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR RICH SQUARE AROUND 425 AM EST...
WOODLAND AROUND 430 AM EST...AULANDER AROUND 435 AM EST.

EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3607 7734 3609 7731 3611 7724 3616 7727
      3616 7731 3619 7733 3621 7739 3624 7738
      3627 7742 3630 7743 3646 7732 3614 7701
      3603 7728

05

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 11:20 PM ESTRiver Flood WarningAKQChesterfield, Henrico, City of Richmond47 hr
Mar 3, 1:34 AM ESTSpecial Weather StatementAKQFluvanna56 min
Mar 3, 4:39 AM ESTSpecial Weather StatementAKQCity of Norfolk, City of Portsmouth66 min
Mar 3, 5:59 AM ESTSpecial Weather StatementAKQNorthampton61 min
Mar 3, 12:01 AM ESTSpecial Weather StatementAKQWorcester59 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.